MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. BLINK REVITALENS; SOLUTIONS

JOHNSON & JOHNSON SURGICAL VISION, INC. BLINK REVITALENS; SOLUTIONS
Model Number 09608X
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burning Sensation (2146)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Date of event: exact date not provided, but consumer reported using the product a couple weeks prior to reporting the event.On (b)(6) 2019 is provided as a best estimate.Type of report: eye care: alternative report identification number: (b)(4).Device evaluation: product testing was not performed because the product was expired at the time of use.The consumer¿s reported event could not be verified.A review of the reported compliant lot number aa04792 it was confirmed that this lot was manufactured on 03/25/2015 and expired on 03/31/2017.Therefore, the consumer used expired product.Product testing is not required for expired product.So no further product investigation will be performed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A female consumer initially reported that blink revitalens multipurpose solution burns her eyes when she used it to clean her contact lenses.Per her doctor¿s recommendation she stopped using the solution and the symptoms abated.Reportedly, she only used the product twice within the last couple of weeks, but could not remember when she purchased it.Through follow-up the consumer explained that her doctor had prescribed eye drops, she believes they were pataday.Per the consumer, the doctor told her that this solution can be strong for some people, that everybody is different, and he suggested a milder solution.When asked how long she experienced the symptom of burning she said a couple days.The consumer reported that due to her symptoms she rubbed her eyes which may have added to the issue.Additionally, consumer explained she ¿washes¿ the lens case.She empties the solution and then uses a paper towel to dry the case.She also stated she sometimes puts solution on the paper towel and then wipes the lens case out.Consumer wears soft contact lenses and does not sleep or swim in them.The consumer was informed that the lot number she provided expired in march 2017, she immediately responded then why would the store sell it.She then commented she purchased the product a couple months ago.No further information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
BLINK REVITALENS
Common Device Name
SOLUTIONS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8839669
Report Number3004537773-2019-00001
Device Sequence Number1412857
Product Code LPN
UDI-Device Identifier30827444001001
UDI-Public(01)30827444001001(17)170331(10)AA04792
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K093254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/31/2017
Device Model Number09608X
Device Lot NumberAA04792
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date07/29/2019
Supplement Report FDA Received Date11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005